Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 273, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 31, 2018, 4:54 PM CDT for Logan County, Nebraska. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 31, 2018, 4:54 PM CDT (21:54 UTC)
- Expired
- Aug 31, 2018, 5:27 PM CDT
- In force
- 33 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Logan County, NE
The radar
The North Platte radar (KLNX), 45 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 31, 4:55 PM CDT | HAIL 1 | 13 Ene Tryon, NE | REPORT VIA SOCIAL MEDIA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.9 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1628 J/kg
- Mixed-layer CIN
- -385 J/kg
- Mixed-layer LCL
- 1743 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
260 WUUS53 KLBF 312154 SVRLBF NEC113-312300- /O.NEW.KLBF.SV.W.0273.180831T2154Z-180831T2300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service North Platte NE 454 PM CDT FRI AUG 31 2018 The National Weather Service in North Platte has issued a * Severe Thunderstorm Warning for... Southwestern Logan County in west central Nebraska... * Until 600 PM CDT. * At 453 PM CDT, a severe thunderstorm was located near Ringgold, or 12 miles northwest of Stapleton, moving southeast at 15 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Stapleton and Gandy. This includes the following highways... Highway 92 between mile markers 224 and 234. Highway 83 between mile markers 108 and 123. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4155 10072 4165 10071 4164 10039 4140 10049 TIME...MOT...LOC 2153Z 296DEG 13KT 4160 10070 HAIL...1.00IN WIND...<50MPH $$ Kulik
2 follow-up statements
477 WWUS53 KLBF 312213 SVSLBF Severe Weather Statement National Weather Service North Platte NE 513 PM CDT FRI AUG 31 2018 NEC113-312300- /O.CON.KLBF.SV.W.0273.000000T0000Z-180831T2300Z/ Logan NE- 513 PM CDT FRI AUG 31 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR CENTRAL LOGAN COUNTY... At 512 PM CDT, a severe thunderstorm was located 8 miles northwest of Stapleton, moving east at 15 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. Locations impacted include... Gandy. This includes Highway 83 between mile markers 113 and 123. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4158 10067 4165 10062 4164 10039 4146 10046 TIME...MOT...LOC 2212Z 277DEG 12KT 4159 10059 HAIL...1.00IN WIND...<50MPH $$ Kulik
654
WWUS53 KLBF 312227
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
527 PM CDT FRI AUG 31 2018
NEC113-312237-
/O.CAN.KLBF.SV.W.0273.000000T0000Z-180831T2300Z/
Logan NE-
527 PM CDT FRI AUG 31 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LOGAN COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail is
still possible with this thunderstorm.
LAT...LON 4158 10067 4165 10062 4164 10039 4146 10046
TIME...MOT...LOC 2225Z 296DEG 13KT 4157 10052
$$
KulikWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 3:16 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Aug 31, 3:16 PM CDT, 1 hour 38 minutes before
Area Forecast Discussion National Weather Service North Platte NE 316 PM CDT Fri Aug 31 2018 .SYNOPSIS... Issued at 316 PM CDT Fri Aug 31 2018 The H5 pattern across the CONUS this morning had an elongated area of high pressure which extended from North Carolina, west into the Texas Panhandle and off the coast of Baja California. North of this feature, broad west southwesterly flow extended from northern California, east northeast to New England. A couple of decent shortwave troughs were noted within this flow. The first across the Pacific NW and a second over southern Saskatchewan. Within the broad west southwesterly flow aloft, shortwaves were noted over eastern Nebraska, southern Utah and central California. At the surface, low pressure was located over central South Dakota. A cold front had pushed into northwestern Nebraska and the west central Panhandle of Nebraska this afternoon. south of the front, temperatures had surged into the 90s while readings were in the middle 70s in the northeastern Nebraska Panhandle. && .SHORT TERM...(This evening through Saturday) Issued at 316 PM CDT Fri Aug 31 2018 Tonight and Saturday...Precipitation chances will be the main forecast concern over the next 24 hours. The northern stream shortwave trough over southern Saskatchewan, will migrate east into Manitoba this evening forcing the cold front through the remainder of western and southwestern Nebraska by mid evening. At the same time, the southern Utah shortwave (mentioned above) will emerge onto the eastern plains of Colorado and swrn Nebraska by mid evening. Thunderstorms should initiate INVOF the front in swrn Nebraska early this evening, then migrate east northeast into central and northeastern Nebraska overnight. Decent model agreement was noted between the GFS and NAM12 solutions with their 12z forecast runs as to the timing and position of storms tonight. The HREF ensembles develop convection in swrn Nebraska early on with a secondary batch across portions of central Nebraska by late evening. That being said, will focus the highest pops tonight from southwestern into eastern portions of the forecast area. For Saturday, western and north central Nebraska will lie in a post frontal environment with easterly, then southeasterly winds developing by afternoon. Mainly dry conditions are expected, however, skies will be partly to mostly cloudy, especially in southwestern Nebraska. Highs will range from around 80 in the southwest to the lower 80s elsewhere. .LONG TERM...(Saturday night through Friday) Issued at 316 PM CDT Fri Aug 31 2018 The shortwave trough, currently over the Pacific NW, will drop south into the SWRN CONUS Saturday night into Sunday. A lead disturbance will ride northeast into the central plains Saturday night into Sunday. Showers and thunderstorms will develop INVOF the front in northeastern Colorado and Swrn Nebraska late Saturday night, riding northeast into central and northeastern Nebraska. Though the severe threat will be minimal, some heavy rain will be possible given forecast PWATS of better than 1.5 inches. Beyond Sunday, high pressure will build into the east central and sern CONUS. This will allow the swrn CONUS trough to remain in place well into next week. The resultant weather pattern will be highlighted by wetter and warmer than normal conditions across the forecast area through next week. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1246 PM CDT Fri Aug 31 2018 Mostly quiet aviation conditions are expected over the next day. Winds will remain under 10 knots and out of the northeast through Saturday morning. Ceilings will also remain above 5000 feet. There is a low chance of some isolated thunderstorms mainly south of highway 2 on Friday night. Confidence in precipitation is very low and therefore did not put a mention in the TAF forecast at this time. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Buttler SHORT TERM...Buttler LONG TERM...Buttler AVIATION...Kulik
Hazardous weather outlook, Aug 31, 3:20 PM CDT, 1 hour 34 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 320 PM CDT Fri Aug 31 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-012030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 320 PM CDT Fri Aug 31 2018 /220 PM MDT Fri Aug 31 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. A marginal risk of severe weather is possible east of a line from Imperial to Springview this evening. Large hail and damaging winds will be the primary threats. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A marginal risk for severe thunderstorms is possible south of a line from Imperial to Brady on Saturday evening. Large hail, damaging winds, and heavy rain will be possible. The threat for thunderstorms will continue Sunday through Tuesday night across north central Nebraska. At this time, the threat for severe storms is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte kulik
In the hours before
Special weather statement, Aug 31, 3:57 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service North Platte NE
357 PM CDT FRI AUG 31 2018
NEZ008-009-026-038-312145-
Brown NE-Custer NE-Rock NE-Blaine NE-
357 PM CDT FRI AUG 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROCK...NORTHWESTERN
LOUP...SOUTHEASTERN BROWN...NORTHERN CUSTER AND BLAINE COUNTIES UNTIL
445 PM CDT...
At 356 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Dunning, or 13 miles west of Brewster, moving east at
30 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Brewster, Dunning and Hawley Flats.
This includes Highway 2 between mile markers 233 and 237.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4223 9967 4210 9966 4208 9966 4208 9969
4174 9969 4185 10019 4201 10023
TIME...MOT...LOC 2056Z 264DEG 28KT 4194 10013
KulikSpecial weather statement, Aug 31, 4:43 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service North Platte NE
443 PM CDT FRI AUG 31 2018
NEZ026-027-038-312230-
Loup NE-Custer NE-Blaine NE-
443 PM CDT FRI AUG 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LOUP...SOUTHWESTERN
GARFIELD...NORTHEASTERN CUSTER AND SOUTHEASTERN BLAINE COUNTIES UNTIL
530 PM CDT...
At 443 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles north of Victoria Springs State Recreation Area, or 13 miles
southeast of Brewster, moving southeast at 45 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Taylor, Sargent, Comstock, Walworth, Big Oak Canyon, Almeria, Arcadia
Diversion Dam State Wildlife Management Area, Divide Hill, Wescott
and Kent Diversion Dam State Wildlife Management Area.
This includes Highway 183 between mile markers 107 and 128.
LAT...LON 4179 9978 4190 9971 4181 9922 4162 9921
4141 9922
TIME...MOT...LOC 2143Z 298DEG 38KT 4179 9970
KulikSpecial weather statement, Aug 31, 4:51 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service North Platte NE
451 PM CDT FRI AUG 31 2018
NEZ036-037-312230-
McPherson NE-Logan NE-
451 PM CDT FRI AUG 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINCOLN...CENTRAL
LOGAN AND EAST CENTRAL MCPHERSON COUNTIES UNTIL 530 PM CDT...
At 451 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Ringgold, or 12 miles northwest of Stapleton,
moving east at 30 mph.
Dime size hail and winds in excess of 30 mph will be possible with
this storm.
This includes the following highways...
Highway 92 between mile markers 220 and 238.
Highway 83 between mile markers 107 and 124.
LAT...LON 4158 10087 4166 10083 4166 10031 4139 10040
4139 10050
TIME...MOT...LOC 2151Z 281DEG 27KT 4160 10068
KulikThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 10:53 PM CDT | Special Weather Statement | LBF | Deuel | 52 min |
| Aug 30, 11:29 PM CDT | Special Weather Statement | LBF | Keith | 46 min |
| Aug 31, 5:05 AM CDT | Dense Fog Advisory | LBF | Blaine, Chase, Custer, Deuel, Frontier, Hayes and 4 more | 5 hr |
| Aug 31, 7:13 AM CDT | Special Weather Statement | LBF | Frontier, Hayes | 47 min |
| Aug 31, 3:57 PM CDT | Special Weather Statement | LBF | Blaine | 48 min |
| Aug 31, 3:59 PM CDT | Tornado Warning | LBF | Blaine | 46 min |
| Aug 31, 4:43 PM CDT | Special Weather Statement | LBF | Loup | 47 min |
| Aug 31, 4:51 PM CDT | Special Weather Statement | LBF | Logan | 39 min |
| Aug 31, 5:32 PM CDT | Special Weather Statement | LBF | Logan | 43 min |
| Aug 31, 5:47 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Thomas | 28 min |
| Aug 31, 6:19 PM CDT | Special Weather Statement | LBF | Logan | 26 min |
| Aug 31, 6:40 PM CDT | Special Weather Statement | LBF | Deuel | 50 min |
| Aug 31, 6:41 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Logan | 34 min |
| Aug 31, 6:48 PM CDT | Special Weather Statement | LBF | Custer | 27 min |
| Aug 31, 6:59 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Keith | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.